EconPapers    
Economics at your fingertips  
 

First-mover advantage in best-of series: an experimental comparison of role-assignment rules

Bradley Ruffle () and Oscar Volij ()

International Journal of Game Theory, 2016, vol. 45, issue 4, 933-970

Abstract: Abstract Kingston (J Comb Theory (A) 20:357–363, 1976) and Anderson (J Comb Theory (A) 23:363, 1977) show that the probability that a given contestant wins a best-of- $$2k+1$$ 2 k + 1 series of asymmetric, zero-sum, binary-outcome games is, for a large class of assignment rules, independent of which contestant is assigned the advantageous role in each component game. We design a laboratory experiment to test this hypothesis for four simple role-assignment rules. Despite significant differences in the frequency of equilibrium play across the four assignment rules, our results show that the four rules are observationally equivalent at the series level: the fraction of series won by a given contestant and all other series outcomes do not differ across rules.

Keywords: Experimental economics; Two-sided competitions; Best-of series; Asymmetric game; Psychological pressure (search for similar items in EconPapers)
JEL-codes: C90 D02 L83 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00182-015-0493-7 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: First-Mover Advantage in Best-Of-Series: An Experiment Comparison of Role-Assignment Rules (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:45:y:2016:i:4:d:10.1007_s00182-015-0493-7

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:jogath:v:45:y:2016:i:4:d:10.1007_s00182-015-0493-7